Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2016, 4:06 AM CDT for 4 counties in Missouri. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 4:06 AM CDT (09:06 UTC)
- Expired
- Jun 15, 2016, 5:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:10 AM CDT | TSTM WND DMG | 5 S Macks Creek, MO | TREES UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
997
WUUS53 KSGF 150906
SVRSGF
MOC029-059-085-105-151000-
/O.NEW.KSGF.SV.W.0083.160615T0906Z-160615T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 AM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
LACLEDE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN HICKORY COUNTY IN CENTRAL MISSOURI...
CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 500 AM CDT
* AT 405 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF LAURIE TO NEAR MACKS CREEK TO
NEAR BUFFALO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEBANON... LAKE OF THE OZARKS...
HA HA TONKA STATE PARK... BENNETT SPRING STATE PARK...
LAKE OF THE OZARKS STATE PARK... CAMDENTON...
BUFFALO... RICHLAND...
URBANA... MACKS CREEK...
LINN CREEK... PHILLIPSBURG...
STOUTLAND... BENNETT SPRINGS...
LOUISBURG... TWIN BRIDGES...
TUNAS... BRANCH...
PLAD... DECATURVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 115 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3802 9251 3802 9240 3747 9242 3762 9318
3773 9317 3806 9320 3808 9257
TIME...MOT...LOC 0905Z 285DEG 30KT 3805 9304 3790 9300 3766 9316
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
224
WWUS53 KSGF 150929
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 AM CDT WED JUN 15 2016
MOC085-150937-
/O.CAN.KSGF.SV.W.0083.000000T0000Z-160615T1000Z/
HICKORY MO-
429 AM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3802 9251 3802 9240 3747 9242 3762 9318
3773 9317 3774 9317 3786 9304 3806 9298
3808 9257
TIME...MOT...LOC 0927Z 285DEG 30KT 3801 9283 3786 9279 3762 9295
$$
MOC029-059-105-151000-
/O.CON.KSGF.SV.W.0083.000000T0000Z-160615T1000Z/
DALLAS MO-LACLEDE MO-CAMDEN MO-
429 AM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL DALLAS...LACLEDE AND SOUTHERN CAMDEN COUNTIES...
AT 427 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAMDENTON TO 12 MILES SOUTHEAST OF MACKS CREEK TO
7 MILES EAST OF BUFFALO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEBANON... LAKE OF THE OZARKS...
HA HA TONKA STATE PARK... BENNETT SPRING STATE PARK...
LAKE OF THE OZARKS STATE PARK... CAMDENTON...
BUFFALO... RICHLAND...
MACKS CREEK... LINN CREEK...
PHILLIPSBURG... STOUTLAND...
BENNETT SPRINGS... LOUISBURG...
TWIN BRIDGES... TUNAS...
BRANCH... PLAD...
DECATURVILLE... DRY KNOB...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 115 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3802 9251 3802 9240 3747 9242 3762 9318
3773 9317 3774 9317 3786 9304 3806 9298
3808 9257
TIME...MOT...LOC 0927Z 285DEG 30KT 3801 9283 3786 9279 3762 9295
HAIL...0.75IN
WIND...60MPH
$$
SCHAUMANN083
WWUS53 KSGF 150954
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 AM CDT WED JUN 15 2016
MOC029-059-105-151003-
/O.EXP.KSGF.SV.W.0083.000000T0000Z-160615T1000Z/
DALLAS MO-LACLEDE MO-CAMDEN MO-
454 AM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS...LACLEDE AND
SOUTHERN CAMDEN COUNTIES WILL EXPIRE AT 500 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3802 9251 3802 9240 3747 9242 3762 9318
3773 9317 3774 9317 3786 9304 3806 9298
3808 9257
TIME...MOT...LOC 0951Z 285DEG 30KT 3801 9283 3786 9279 3762 9295
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:20 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 3:20 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
320 AM CDT WED JUN 15 2016
.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Wed Jun 15 2016
It was another muggy night across the area as temps remained in
the upper 70s to near 80. A small thunderstorm complex was moving
southeast through the Truman lake area. Expect these storms to
continue moving through mainly northern sections of the CWA this
morning with a limited damaging wind and large hail threat.
Mid level heights rise this afternoon as well as 850mb temps
making it into the 24-26C range. This combined with low to mid 70
dews will create dangerous heat indices and a heat advisory is in
effect for mainly the western half of the area today.
While most places will be dry this afternoon, there is a slight
chance of a shower or storm developing during peak heating. If a
storm were to develop, 0-3km theta e diffs around 30-40K and high
instability could allow for a damaging wind gust. This is a
conditional threat and warm temps and dry air in the mid to upper
levels may not allow for storm development.
.LONG TERM...(Thursday through Tuesday)
Issued at 251 AM CDT Wed Jun 15 2016
Went ahead and expanded the heat advisory for Thursday for same
locations due to the ridge expanding further north and even warmer
850mb temps. This will likely be the hottest day of the year with
some locations reaching the upper 90s for air temps. Will likely
need to expand heat advisory for all locations for Thursday and
perhaps Friday. A backdoor front attempts to approach the eastern
Ozarks Thursday afternoon and could trigger a thunderstorm or two.
A conditional threat for a severe storm would be possible given
high instability and high theta e diffs. Most locations likely
will remain hot and dry.
Ridge attempts to push west Friday through Sunday. An isolated
shower or storm is possible Friday and Saturday afternoons. Hot
temperatures will remain through the weekend. The ridge moves
further west early next week opening the door to precipitation
chances and slightly cooler temps.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1159 PM CDT Tue Jun 14 2016
Flight conditions will remain good for aviators across the region
through Wednesday. Some showers may occur across portions of the
area overnight. Isolated storms may develop however timing and
location confidence is low. Surface winds will be generally
southwesterly.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory from noon today to 8 PM CDT Thursday for MOZ055-
066>068-077>080-088>097-101>105.
KS...Heat Advisory from noon today to 8 PM CDT Thursday for KSZ073-
097-101.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...HatchHazardous weather outlook, Jun 14, 8:31 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 831 PM CDT TUE JUN 14 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 831 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES IN THE 90S WILL CONTINUE INTO THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING THROUGH TONIGHT FOR LOCATIONS ALONG AND NORTHWEST OF A LINE FROM BRANSON TO EMINENCE. THE PRIMARY CONCERN IF SEVERE THUNDERSTORMS DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. STORMS WILL HAVE A TENDENCY TO WEAKEN AS THEY PROGRESS TOWARD THE EASTERN OZARKS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE BOTH WEDNESDAY AND THURSDAY AFTERNOONS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE GENERALLY ALONG AND EAST OF THE U.S. 63 CORRIDOR ON WEDNESDAY. DANGEROUS HEAT INDEX VALUES BETWEEN 100 AND 109 DEGREES ARE EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR LOCATIONS ACROSS SOUTHEASTERN KANSAS AND ALONG AND NORTH OF INTERSTATE 44 IN THE OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Special weather statement, Jun 15, 3:00 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT WED JUN 15 2016
MOZ055-067-068-150845-
HICKORY MO-BENTON MO-ST. CLAIR MO-
300 AM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR...NORTHWESTERN HICKORY
AND SOUTHWESTERN BENTON COUNTIES UNTIL 345 AM CDT...
AT 259 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF LOWRY CITY TO NEAR OSCEOLA
TO 9 MILES NORTHEAST OF EL DORADO SPRINGS. MOVEMENT WAS SOUTHEAST AT
25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
WARSAW... OSCEOLA...
LOWRY CITY... WEAUBLEAU...
WHEATLAND... COLLINS...
ROSCOE... VISTA...
GERSTER... FRISTOE...
QUINCY... MONEGAW SPRINGS...
HARPER... ICONIUM...
TIFFIN... TABERVILLE...
WHITAKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 3824 9320 3791 9339 3783 9361 3798 9406
3800 9406 3810 9383 3821 9375 3820 9356
3822 9356 3821 9353 3829 9352
TIME...MOT...LOC 0759Z 302DEG 22KT 3822 9366 3807 9376 3800 9394
SCHAUMANNLocal storm report, Jun 15, 3:24 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG OSCEOLA 38.05N 93.70W
06/15/2016 ST. CLAIR MO PUBLIC
MEDIUM SIZE TREE LIMBS AND POWER LINES BLOWN DOWN IN
OSCEOLA
&&
BURCHFIELDLocal storm report, Jun 15, 3:25 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG LOWRY CITY 38.14N 93.73W
06/15/2016 ST. CLAIR MO EMERGENCY MNGR
3-4 INCH DIAMETER TREE LIMBS DOWN
&&
BURCHFIELDSpecial weather statement, Jun 15, 3:40 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CDT WED JUN 15 2016
MOZ055-068-069-079>081-150930-
HICKORY MO-LACLEDE MO-BENTON MO-POLK MO-CAMDEN MO-DALLAS MO-
340 AM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS...NORTHWESTERN LACLEDE...
NORTHERN POLK...EASTERN HICKORY...CAMDEN AND SOUTHEASTERN BENTON
COUNTIES UNTIL 430 AM CDT...
AT 337 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES EAST OF WARSAW TO NEAR HERMITAGE TO
NEAR HUMANSVILLE. MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
STRONG AND GUSTY WINDS MAY PROCEED THE THUNDERSTORMS BY 15 TO 30
MINUTES IN SOME AREAS.
LOCATIONS IMPACTED INCLUDE...
LAKE OF THE OZARKS... POMME DE TERRE LAKE...
HA HA TONKA STATE PARK... POMME DE TERRE STATE PARK...
BENNETT SPRING STATE PARK... LAKE OF THE OZARKS STATE PARK...
OSAGE BEACH... CAMDENTON...
BUFFALO... VILLAGE OF FOUR SEASONS...
PITTSBURG... HUMANSVILLE...
POLK... SUNRISE BEACH...
URBANA... MACKS CREEK...
LINN CREEK... PRESTON...
HALFWAY... FLEMINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 3820 9302 3819 9301 3820 9298 3818 9265
3778 9272 3755 9306 3779 9361 3791 9330
3799 9318 3821 9313
TIME...MOT...LOC 0837Z 278DEG 39KT 3820 9315 3788 9327 3779 9352
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:00 AM CDT | Special Weather Statement | SGF | St. Clair | 45 min |
| Jun 15, 3:08 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 52 min |
| Jun 15, 3:40 AM CDT | Special Weather Statement | SGF | Camden, Dallas | 50 min |
| Jun 15, 2:18 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 42 min |
| Jun 15, 2:54 PM CDT | Special Weather Statement | SGF | Ozark | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.